citalopram side effects horrible

Hi first time on here and i am hoping someone can help. I was put on citalopram 3 weeks ago 20mg i find the most annoying side effect is i want to pee all the time when i go to bed. Im talking 5 times in half an hour. I dont feel any better at all. I have been on these in the past but i don't remember this side effect. Does it wear off??? I still feel depressed and useless 3 weeks on. I have had a frozen shoulder for 7 months so a lot of pain which brought me down. But last week i was operated on so it will heal now. I think this triggered my depression. My appetite is 0 , my sex drive gone with my personality..... any help please

3 Replies

  • Hi Henrietta

    I'm also on 20mg Citalopram, they have taken 9 weeks to work properly!!

    They started to work after around 4 weeks but then stopped working, that made me feel worse and I thought I'd need the strength increased, however my GP said give them a little longer as you've had them before a few years ago.

    The anxiety has been awful but in the last couple of weeks I feel they've kicked in properly.

    I pee a lot at night anyway so I can't comment on it being a side effect but five times in a half hour is really excessive.

    Hope you start to feel better soon.

    Best regards


  • I was put on this drug and found I couldn't get on with it. I found the dosage too strong and the side effects too much. Everything your feeling are side effects of the drug and you should go back to doctor and talk about changing to a different drug. I tried three different ones before I was satisfied but I also found combining it with talking therapy, joining a self group and exercise helped me.

  • Hi,Ive on Citalopram for around 8 weeks,started on 10mg but was doing nothing and for the last 3 weeks been on 20mg and my anxiety has dropped dramatically. My only noticeable side effect is a slight metallic taste in my mouth and a little amnesia after a little too much alcohol. My Dr told me these can take upto 12 weeks to be doing there job properly and like most anti depressants the symptoms can seem much worse the first few weeks and for me the first 3 weeks were very rough with constant crushing anxiety and hardly a wink of sleep but the last few weeks have been much calmer so I would say to give them more time.Needing to get up to pee 5 times in 30 mins is very excessive and I can only relay my own experience which is that I don't need to get up in the night anymore than I did before taking them. Hope you feel better soon and if after 3/4 weeks your feeling no better than maybe a change is the right thing .

You may also like...